On modelling asymmetric data using two-piece sinh–arcsinh distributions

Rubio, F. J., Ogundimu, Emmanuel and Hutton, J. L. (2016) On modelling asymmetric data using two-piece sinh–arcsinh distributions. Brazilian Journal of Probability and Statistics, 30 (3). pp. 485-501. ISSN 0103-0752

Full text not available from this repository.
Official URL: https://doi.org/10.1214/15-BJPS290


We introduce the univariate two-piece sinh–arcsinh distribution, which contains two shape parameters that separately control skewness and kurtosis. We show that this new model can capture higher levels of asymmetry than the original sinh–arcsinh distribution [Biometrika 96 (2009) 761–780], in terms of some asymmetry measures, while keeping flexibility of the tails and tractability. We illustrate the performance of the proposed model with real data, and compare it to appropriate alternatives. Although we focus on the study of the univariate versions of the proposed distributions, we point out some multivariate extensions.

Item Type: Article
Uncontrolled Keywords: Interpretability of the parameters, kurtosis, skewness, skew-symmetric
Subjects: G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Depositing User: Becky Skoyles
Date Deposited: 03 Dec 2018 13:16
Last Modified: 10 Oct 2019 16:46
URI: http://nrl.northumbria.ac.uk/id/eprint/37040

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics